MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GUIDEWIRE 1.5 X 229 (9 ); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GUIDEWIRE 1.5 X 229 (9 ); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 72202810
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgery, the rubber protection covering the ends of the guide wire of the screw was not removed and was fused with it; in this way the guide wire was unusable, because the rubber cannot be removed.The attempt was made with multiple wires of the same lot.The procedure was completed with a competitor device.No delay or patient injuries were reported.
 
Additional Manufacturer Narrative
The devices have not been returned for evaluation.A trend of this nature has been observed with this product in the field, prompting a design change which will remove the silicone caps and replace them with tpu sleeves to prevent this issue going forward.
 
Additional Manufacturer Narrative
One unopened 1.5 guidewire was returned for evaluation.The protective caps were attempted to be removed on the device and were found unmanageable to remove by hand.A design change which will remove the silicone caps and replace them with tpu sleeves to prevent this issue going forward.

Brand Name
GUIDEWIRE 1.5 X 229 (9 )
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8838780
Report Number1219602-2019-00888
Device Sequence Number2587399
Product Code LXH
UDI-Device Identifier00885554000207
UDI-Public00885554000207
Combination Product (Y/N)N
Initial Reporter StateVI
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2023
Device Catalogue Number72202810
Device Lot Number2009999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer08/26/2019
10/23/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date08/27/2019
10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1